Alert archive / Texas / High Wind Watches in 2011

High Wind Watch 4, NWS Midland/Odessa, TX

February 7, 2011

NWS Midland/Odessa, TX issued this high wind watch at Feb 7, 2011, 3:50 AM CST. It took effect at Feb 8, 2011, 6:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 7, 2011, 3:50 AM CST (09:50 UTC)
In effect from
Feb 8, 2011, 6:00 PM CST
Expired
Feb 7, 2011, 2:54 PM CST
In force
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

941 
WWUS74 KMAF 070950
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
350 AM CST MON FEB 7 2011

...HIGH WIND WATCH FOR GUADALUPE PASS TUESDAY NIGHT AND WEDNESDAY 
MORNING...

.A STRONG COLD FRONT IS EXPECTED TO BLOW INTO THE AREA TUESDAY
NIGHT.  THIS FRONT WILL BE ACCOMPANIED BY A TIGHT PRESSURE GRADIENT
THAT WILL RESULT IN WINDY CONDITIONS FOR THE PLAINS.  HOWEVER AS
THIS FRONT IS CHANNELED THROUGH THE GUADALUPE PASS... HIGH WIND
CONDITIONS MAY DEVELOP.

TXZ258-072200-
/O.NEW.KMAF.HW.A.0004.110209T0000Z-110209T1200Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
250 AM MST MON FEB 7 2011

...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE
TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
LATE TUESDAY NIGHT. 

* TIMING: TUESDAY NIGHT AND EARLY WEDNESDAY MORNING.

* WINDS: NORTHEAST WINDS OF 35 TO 50 MPH WITH GUSTS TO 65 MPH.

* IMPACTS: HIGH PROFILE VEHICLES WILL HAVE A DIFFICULT TIME TRAVELING
           U.S. HWY 62/180 THROUGH THE PASS.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
1 follow-up statement
062 
WWUS74 KMAF 072054
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
254 PM CST MON FEB 7 2011

...HIGH WIND WARNING FOR THE GUADALUPE AND DAVIS MOUNTAINS TUESDAY
AND TUESDAY NIGHT...

.AN UPPER LEVEL STORM SYSTEM WILL MOVE TOWARD THE AREA TUESDAY AND
RESULT IN STRONG SOUTHWESTERLY WINDS IN THE GUADALUPE MOUNTAINS...
AND THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS.  THESE STRONG
WINDS WILL CONTINUE TO AFFECT THE DAVIS MOUNTAINS TUESDAY NIGHT...
WHILE AN ARCTIC COLD FRONT PUSHES SOUTH THROUGH THE AREA AND
RESULTS IN STRONG NORTHEAST WINDS IN THE GUADALUPE MOUNTAINS...
PARTICULARLY GUADALUPE PASS. WINDS SHOULD DIMINISH IN BOTH
MOUNTAIN RANGES LATE TUESDAY NIGHT OR WEDNESDAY MORNING.  

TXZ258-081200-
/O.UPG.KMAF.HW.A.0004.110209T0000Z-110209T1200Z/
/O.NEW.KMAF.HW.W.0009.110208T1200Z-110209T1200Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
154 PM MST MON FEB 7 2011

...HIGH WIND WARNING IN EFFECT FROM 5 AM TUESDAY TO 5 AM MST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 5 AM TUESDAY TO 5 AM MST
WEDNESDAY.  THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING: TUESDAY...AND AGAIN TUESDAY NIGHT.

* WINDS: SOUTHWEST WINDS OF 35 TO 45 MPH AND GUSTS NEAR 60 MPH
  TUESDAY...THEN NORTHEAST WINDS OF 35 TO 45 MPH WITH A FEW GUSTS
  NEAR TO 60 MPH TUESDAY NIGHT.

* IMPACTS: HIGH PROFILE VEHICLES WILL HAVE A DIFFICULT TIME
  TRAVELING U.S. HWY 62/180 THROUGH THE PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ027-TXZ074-081200-
/O.NEW.KMAF.HW.W.0009.110208T1200Z-110209T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS
254 PM CST MON FEB 7 2011 /154 PM MST MON FEB 7 2011/

...HIGH WIND WARNING IN EFFECT FROM 6 AM CST /5 AM MST/ TUESDAY
TO 6 AM CST /5 AM MST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 6 AM CST /5 AM MST/
TUESDAY TO 6 AM CST /5 AM MST/ WEDNESDAY. 

* TIMING: TUESDAY AND TUESDAY NIGHT

* WINDS: SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH AND GUSTS NEAR 60
  MPH.

* IMPACTS: HIGH PROFILE VEHICLES WILL HAVE A DIFFICULT TIME
  TRAVELING STATE HWY 118 NEAR THE DAVIS MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Feb 6, 11:34 PM CST, 4 hours 16 minutes earlier.

Area forecast discussion, Feb 6, 11:34 PM CST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1134 PM CST SUN FEB 6 2011

.DISCUSSION...
PLEASE SEE THE 06Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...
MAINLY VFR CONDITIONS ARE EXPECTED THROUGH THE TAF CYCLE. PEQ AND
FST MAY BRIEFLY EXPERIENCE MVFR TO VFR CIGS OVER THE NEXT COUPLE
OF HOURS...BUT SKIES WILL BEGIN TO CLEAR DURING THE EARLY MORNING
HOURS. THE WINDS WILL EVENTUALLY BECOME MORE WESTERLY TO
SOUTHWESTERLY DURING THE AFTERNOON TODAY...WITH SPEEDS AROUND 10
TO 15 KT.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

78
Hazardous weather outlook, Feb 7, 3:46 AM CST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
346 AM CST MON FEB 7 2011

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-080945-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
346 AM CST MON FEB 7 2011 /246 AM MST MON FEB 7 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER ARCTIC AIRMASS WILL INVADE THE REGION TUESDAY EVENING AND
WEDNESDAY. AT THIS TIME...IT DOES NOT APPEAR AS COLD AS THE LAST
ARCTIC OUTBREAK. HOWEVER...TEMPERATURES MAY STRUGGLE TO CLIMB
ABOVE FREEZING WEDNESDAY FOR SEVERAL LOCATIONS ESPECIALLY ACROSS
THE PERMIAN BASIN...SOUTHEAST NEW MEXICO PLAINS...AND MOUNTAINOUS
TERRAIN. WIND CHILL VALUES EARLY WEDNESDAY MORNING WILL ALSO DROP
INTO THE NEGATIVE SINGLE DIGITS NEAR THE PREVIOUSLY MENTIONED
AREAS.

THERE WILL BE A CHANCE OF SNOW...GENERALLY ALONG AND NORTH OF
INTERSTATE 20 LATE TUESDAY NIGHT THROUGH WEDNESDAY. IT DOES NOT
APPEAR ANY SNOW ACCUMULATIONS WILL BE VERY HEAVY AT THIS TIME...BUT
THE GUADALUPE MOUNTAINS...EDDY COUNTY PLAINS...AND WESTERN LOW
ROLLING PLAINS WILL BE FAVORED LOCATIONS FOR SNOW DEVELOPMENT.

HIGH WINDS WILL IMPACT THE GUADALUPE MOUNTAINS BEGINNING LATE
TUESDAY EVENING. THE WINDS THROUGH GUADALUPE PASS AND OTHER GAPS
WILL BE PARTICULARLY STRONG BEHIND THE COLD FRONT EARLY WEDNESDAY
MORNING...WITH SUSTAINED WINDS NEAR 35 TO 50 MPH AND GUSTS
APPROACHING 65 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 2:41 PM CSTRed Flag WarningMAFCrane, Ector, Loving, Midland, Pecos, Upton and 2 more27 hr
Feb 7, 2:54 PM CSTHigh Wind WarningMAF39 hr

Nearby

High Wind Watches in Texas, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.